Alert archive / California / Small Craft Advisories in 2021

Small Craft Advisory 30, NWS Los Angeles, CA

March 26, 2021

NWS Los Angeles, CA issued this small craft advisory at Mar 26, 2021, 9:10 AM PDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Mar 26, 2021, 9:10 AM PDT (16:10 UTC)
Expired
Mar 26, 2021, 3:00 PM PDT
In force
6 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted.

786 
WHUS76 KLOX 261610
MWWLOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
910 AM PDT Fri Mar 26 2021

PZZ673-676-262200-
/O.EXP.KLOX.SC.Y.0029.000000T0000Z-210326T1600Z/
/O.NEW.KLOX.SC.Y.0030.210326T1610Z-210326T2200Z/
Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm
including San Miguel and Santa Rosa Islands-
Outer waters from Santa Cruz Island to San Clemente Island to
60 NM offshore including San Nicolas and Santa Barbara Islands-
910 AM PDT Fri Mar 26 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON...

* WHAT...Hazardous sea conditions.

* WHERE...Waters from Pt. Sal to Santa Cruz Island CA and 
  westward 60 nm including San Miguel and Santa Rosa Islands and 
  Outer waters from Santa Cruz Island to San Clemente Island to 
  60 NM offshore including San Nicolas and Santa Barbara Islands.

* WHEN...Until 3 PM PDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ670-261715-
/O.EXP.KLOX.SC.Y.0026.000000T0000Z-210326T1600Z/
Point Piedras Blancas to Point Sal from 10 to 60 NM-
910 AM PDT Fri Mar 26 2021

...SMALL CRAFT ADVISORY HAS EXPIRED...

The wind has diminished and no longer meets the criteria for a Small 
Craft Advisory. However, the wind will remain elevated through 
midday and mariners are cautioned to check conditions prior to 
leaving safe harbor.

$$

PZZ650-261715-
/O.EXP.KLOX.SC.Y.0029.000000T0000Z-210326T1600Z/
East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA
including Santa Cruz Island-
910 AM PDT Fri Mar 26 2021

...SMALL CRAFT ADVISORY HAS EXPIRED...

The wind has diminished and no longer meets the criteria for a Small 
Craft Advisory. However, the wind will remain elevated through 
midday and mariners are cautioned to check conditions prior to 
leaving safe harbor.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this small craft advisory went out at Mar 26, 5:24 AM PDT, 3 hours 46 minutes earlier.

Area forecast discussion, Mar 26, 5:24 AM PDT, 3 hours 46 minutes before
Area Forecast Discussion
National Weather Service Los Angeles/Oxnard CA
524 AM PDT Fri Mar 26 2021

.SYNOPSIS...26/322 AM.

It will be cloudy across the interior through this morning and
will clear by this afternoon with warming temperatures and
offshore flow. High pressure will build this weekend bringing much
warmer conditions and continued offshore flow.

&&

.SHORT TERM (TDY-SUN)...26/248 AM.

A deep moist layer combined with northwest flow aloft has kept
most mountain areas cloudy early this morning. Low clouds have
also overspread the southern portion of the Central Coast as well
as portions of the LA County coast and adjacent valleys. There is
also a good chance that the Salinas Valley will see some clouds in
the coming hours. The Santa Barbara south coast and Ventura County
will likely stay clear through the morning. Clouds should clear
out fairly quickly by late this morning as flow shifts
northeasterly. The remainder of the day should be sunny and
beautiful. North to northwest winds continue to be gusty across
southern Santa Barbara County, but are expected to quickly
diminish by dawn. Thus have decided to extend the Wind Advisory
through 6am.

The inside slider will make its way southeast into Arizona through
the day which will lead to rising heights and light offshore flow.
Combined with abundant sunshine, this will help temperatures
climb 5 to 10 degrees higher than yesterday, bringing highs close
to 70. Not as much warming is expected for the immediate coastal
areas as the afternoon sea breeze will keep things cooler.

An upper-level ridge will build across the west coast on Saturday
and there will be a bit more offshore flow. However, with the lack
of upper support and thermal advection, winds will likely remain
below advisory level. However, there will be some locally gusty
winds across the Santa Ana wind-prone areas of LA and Ventura
Counties. Breezy offshore winds may make it to the Ventura County
coast, but will be short lived as there will be an afternoon sea
breeze. There will be an even bigger jump in temperatures thanks
to the building ridge and offshore with highs climbing into the
70s across the coasts and valleys. The coastal valleys may even
flirt with some 80s.

High pressure and offshore flow will continue on Sunday, although
winds will be weaker than Saturday. With an additional 3 to 6
degrees of warming, areas away from the beaches will be firmly in
the 70s with low 80s in the valleys. This equates to 10 to 15
degrees above normal! The ridge will begin to break down on Sunday
night as an upper-level trough moves into the Pacific Northwest.
Lowering heights and onshore trends may bring a return of marine
layer stratus to the Central Coast by Sunday night.

.LONG TERM (MON-THU)...26/314 AM.

The GFS and EC remain in good agreement early next week as an
inside slider moves across the intermountain west and a broad
trough expands over California. This will lead to a cooling trend
for Monday and Tuesday bringing temperatures back into the low to
mid 70s. Increasing northerly gradients on Monday night may bring
some gusty sundowner winds to southern Santa Barbara County as
well as gusty northerly winds through the I-5 corridor.

Models begin to diverge on Wednesday, but agree that an upper
ridge will build along the west coast in the wake of the trough.
Temperatures will be back on the rise on Wednesday and Thursday
with highs climbing back into the 80s. Although it is still far
out, models are indicating the potential for a moderate Santa Ana
wind event Wednesday and Thursday. There is a lot of variance in
the ensemble solutions, but there is indication of the potential
for widespread advisory level winds across LA and Ventura
Counties. This will be closely monitored in the coming days.

&&

.AVIATION...26/1223Z.

At 12Z, there was no marine inversion at KLAX, but there was a
deep moist layer up to 10000 feet.

It was generally mostly clear in coastal areas and mostly cloudy
elsewhere. Cigs were quite high, generally in the VFR category,
except MVFR to locally LIFR in the mtns. All models show a drying
trend today, so despite the gloomy start across the interior, it
should become mostly clear in most area today. Offshore flow will
develop tonight and Sat morning, keeping skies clear with VFR
conds. There may be some LLWS and mdt UDDF in the valleys and
mountains associated with the wind.

KLAX...Moderate to high confidence in the 12Z TAF. There may be
cigs at times through this morning, but cigs should be high, in
the VFR category. Skies are expected to be mostly clear tonight
and Sat with VFR conds. Any east wind component is expected to
remain 6 kt or less.

KBUR...Moderate to high confidence in the 12Z TAF. There will be
cigs through this morning, but they will be high, in the VFR
category. Skies are expected to be mostly clear tonight and Sat
with VFR conds.

&&

.MARINE...26/411 AM.

Across the outer waters, Small Craft Advisory (SCA) level NW winds
and seas are expected to drop below SCA levels by mid morning. There
is a 30% chance SCA conds could persist until noon. Then, SCA conds
are not expected this afternoon thru Sun. Winds will increase late
Sun/Sun night, and there is a 40-50% chance of SCA level NW winds
Sun night. SCA level NW winds are likely Mon thru Tue.

Across the inner waters north of Pt. Sal, SCA level winds are not
expected through early Mon. SCA conditions are likely Mon
afternoon and evening. SCA conds are not expected Tue.

In the SBA Channel, SCA level W-NW winds across western portions
are expected to drop below SCA levels by mid morning. There is a
30% chance of SCA level NE winds from Ventura to Point Mugu Sat
morning, then a 30% chance of SCA level W winds across the SBA
Channel late Sat afternoon/evening. Otherwise, SCA conds are not
expected thru Mon morning. SCA level W winds are expected Mon
afternoon and evening. SCA conds are not expected Tue.

Across the southern inner waters, local SCA level wind gusts are
possible across far NW portions through mid morning. There is a
40% chance of SCA level NE winds from Point Mugu to Santa Monica
Sat morning. Otherwise, SCA conds are not expected thru Mon
morning. SCA level E winds are likely Mon afternoon and evening.
SCA conds are not expected Tue.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
CA...Wind Advisory in effect until 6 AM PDT early this morning for
      zones 39-52. (See LAXNPWLOX).
PZ...Small Craft Advisory in effect until 9 AM PDT this morning
      for zones 650-670-673-676. (See LAXMWWLOX).

&&

.HAZARD POTENTIAL OUTLOOK (SUN-THU).

Gusty north to northwest winds are possible on Monday night. There
is a chance of a moderate Santa Ana wind event on Wednesday and
Thursday.

&&

PUBLIC...Stewart
AVIATION...DB
MARINE...DB
SYNOPSIS...Stewart

weather.gov/losangeles

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 25, 8:48 PM PDTSmall Craft AdvisoryLOX12 hr

Nearby

Small Craft Advisories in California, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.